MAUDE Adverse Event Report: MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH CONCERTO; COCHLEAR IMPLANT

MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH CONCERTO; COCHLEAR IMPLANT
Model Number MI1000 MED-EL CONCERT PIN
Medical Device Problem Code Impedance Problem (2950)
Health Effect - Clinical Codes Failure of Implant (1924); Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
Around (b)(6) 2024 the user suddenly stopped responding to sounds.The user will be reimplanted when the clinic receives a new device.
 
Additional Manufacturer Narrative
The device has not been explanted.If it should be explanted, it should be returned to the manufacturer for evaluation.When available, a device failure analysis will be submitted as a follow up report.
 
Additional Manufacturer Narrative
Additional information: based on the received information from the field, damage to the reference electrode caused by an external mechanical impact seems likely.However, to determine an exact root cause a device investigation of the explanted device is necessary.Re-implantation is considered but no date has been scheduled yet.
 
Event or Problem Description
Around (b)(6) 2024 the user suddenly stopped responding to sounds.Reimplantation is considered.No date has been scheduled yet.
 
Additional Manufacturer Narrative
Conclusion: damage to the reference electrode, likely caused by repeated external impact on the implant, was determined to be the root cause of the device failure.In addition, damage to the active electrode caused by excessive mechanical stress was found.The investigation results appear to match the problems mentioned in the recipient report.This is a final report.
 
Event or Problem Description
Around (b)(6) 2024 the user suddenly stopped responding to sounds.The user has been re-implanted.

Brand Name
CONCERTO
Common Device Name
COCHLEAR IMPLANT
Manufacturer (Section D)
MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH
innsbruck
AU 
Manufacturer Contact
laura simonotti
fuerstenweg 77a
innsbruck 6020
AU   6020
57788
MDR Report Key19622517
Report Number9710014-2024-00584
Device Sequence Number6334558
Product Code MCM
UDI-Device Identifier09008737062675
UDI-Public(01)09008737062675
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
P000025
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date05/03/2024
Device Model NumberMI1000 MED-EL CONCERT PIN
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/18/2024
Supplement Date Received by Manufacturer06/18/2024
06/18/2024
Initial Report FDA Received Date06/27/2024
Supplement Report FDA Received Date08/05/2024
05/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/03/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age3 YR
Patient SexMale